Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 191, NWS Morristown, TN

July 3, 20125 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 3, 2012, 4:11 PM EDT for 5 counties in Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2012, 4:11 PM EDT (20:11 UTC)
Expired
Jul 3, 2012, 4:45 PM EDT
In force
34 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Roane County, TN

The radar

The Knoxville radar (KMRX), 114 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:37 PM EDTTSTM WND DMGSweetwater, TNSEVERAL TREES DOWN ACROSS NOTHERN MONROE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WUUS54 KMRX 032011
SVRMRX
TNC105-107-121-123-145-032100-
/O.NEW.KMRX.SV.W.0191.120703T2011Z-120703T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
411 PM EDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOUDON COUNTY IN EAST TENNESSEE...
  MCMINN COUNTY IN EAST TENNESSEE...
  MEIGS COUNTY IN EAST TENNESSEE...
  MONROE COUNTY IN EAST TENNESSEE...
  ROANE COUNTY IN EAST TENNESSEE...

* UNTIL 500 PM EDT

* AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTHWEST OF SWEETWATER...AND MOVING
  SOUTHEAST AT 5 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  SWEETWATER...NIOTA AND PHILADELPHIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3566 8431 3546 8447 3563 8472 3577 8461
TIME...MOT...LOC 2011Z 303DEG 6KT 3564 8455

$$

TD
2 follow-up statements
675 
WWUS54 KMRX 032029
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
429 PM EDT TUE JUL 3 2012

TNC121-032038-
/O.CAN.KMRX.SV.W.0191.000000T0000Z-120703T2100Z/
MEIGS TN-
429 PM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR MEIGS COUNTY IS CANCELLED...

LAT...LON 3559 8465 3576 8458 3566 8431 3546 8447
TIME...MOT...LOC 2028Z 297DEG 9KT 3563 8452

$$

TNC105-107-123-145-032100-
/O.CON.KMRX.SV.W.0191.000000T0000Z-120703T2100Z/
ROANE TN-LOUDON TN-MCMINN TN-MONROE TN-
429 PM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR MONROE...MCMINN...LOUDON AND ROANE COUNTIES...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR SWEETWATER...MOVING SOUTHEAST AT 
10 MPH.  THE STORM HAS SHOWN A WEAKENING TREND DURING THE PAST FEW 
MINUTES.

LOCATIONS IN THE WARNING INCLUDE...
  SWEETWATER AND PHILADELPHIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS 
POSSIBLE WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3559 8465 3576 8458 3566 8431 3546 8447
TIME...MOT...LOC 2028Z 297DEG 9KT 3563 8452

$$

TD
216 
WWUS54 KMRX 032045
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
445 PM EDT TUE JUL 3 2012

TNC105-107-123-145-032055-
/O.CAN.KMRX.SV.W.0191.000000T0000Z-120703T2100Z/
ROANE TN-LOUDON TN-MCMINN TN-MONROE TN-
445 PM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR MONROE...MCMINN...LOUDON AND
ROANE COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3558 8464 3576 8458 3566 8431 3546 8447
TIME...MOT...LOC 2045Z 297DEG 9KT 3561 8447

$$

TD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:31 PM EDT, 40 minutes earlier.

Area forecast discussion, Jul 3, 3:31 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
331 PM EDT TUE JUL 3 2012

.SHORT TERM (TONIGHT AND WEDNESDAY)...RADAR INDICATING SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH A SHORTWAVE. WILL KEEP THE HIGHEST
CHANCES FOR THE EVENING HOURS FOR TONIGHT. ANOTHER SHORTWAVE
TRACKING THROUGH THE AREA BRINGING ANOTHER CHANCE FOR SHOWERS AND
THUNDERSTORMS. WILL KEEP THE HIGHEST CHANCES FOR THE AFTERNOON HOURS.
TEMPERATURES SHOULD BE ABOVE NORMAL AGAIN...BUT NO RECORDS SHOULD
BE BROKEN. GUIDANCE TEMPERATURES LOOKED REASONABLE...STAYED CLOSE.

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...MODELS HAVE
DIVERGED IN THEIR SOLUTIONS FROM THE PAST TWO MAJOR RUNS. THE GFS
CONTINUES TO BE THE MOST PERSISTENT HOWEVER NAM HAS HANDLED
PRECIPITATION BETTER. STILL SEEMS REASONABLE TO HAVE HIGH END
CHANCE POPS ESPECIALLY OVER SW VIRGINIA AND NE TENNESSEE. WITH A
LOT OF CONVECTION STILL DEVELOPING BY EARLY EVENING...EXPECTING THE
ACTIVITY TO SLOWLY DISSIPATE BEFORE MIDNIGHT. THIS MAY INHIBIT THE
CELEBRATION ACTIVITIES PLANNED FOR AFTER DARK. CERTAINLY NOT CLEAR
CUT AND CONFIDENCE FROM YESTERDAY/S FORECAST IS SLIGHTLY LOWER.

BOTH THE GFS AND NAM AGREE ON A MCS TYPE SYSTEM MOVING SOUTH TO
SOUTHWEST OUT OF THE OHIO VALLEY WEDNESDAY NIGHT AND INTO THURSDAY.
BOTH MODELS ARE BULLISH IN COVERAGE ACROSS THE FORECAST AREA AND A
SYSTEM LIKE THIS COULD BRING BENEFICIAL RAINFALL TO THE REGION.

THE GRIP OF THE UPPER HIGH BEGINS TO TAKE HOLD OF THE REGION ONCE
AGAIN. THIS SHOULD PRODUCE WELL ABOVE NORMAL DAYTIME TEMPERATURE
TRENDS AND LOWER RAINFALL CHANCES. THE FAVORED HIGHER TERRAIN OF
EXTREME EASTERN TN LOOKS LIKE THE BETTER BET.

LONGER RANGE MODELS STILL INDICATE A COLD FRONT APPROACHING THE
FORECAST AREA SATURDAY NIGHT INTO SUNDAY. CONFIDENCE IS PRETTY HIGH
THAT FOR RAINFALL ACROSS MUCH OF THE REGION SUNDAY AND MONDAY AS THE
UPPER RIDGE BREAKS DOWN AND A COLD FRONT MOVES SOUTHWARD INTO
AL/GA/SC AND NC. EXPECT THIS WEEKEND DAYTIME TEMPERATURES TO BE WELL
ABOVE NORMAL...NEAR 100 DEGREES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             70  95  71  96  72 /  30  30  40  30  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  70  93  71  95  71 /  40  30  40  30  20
OAK RIDGE, TN                       69  94  71  96  70 /  30  30  40  30  20
TRI CITIES AIRPORT, TN              65  91  64  93  64 /  40  30  50  20  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

GH/AC
Hazardous weather outlook, Jul 3, 5:15 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 AM EDT TUE JUL 3 2012

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-040915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
515 AM EDT TUE JUL 3 2012 /415 AM CDT TUE JUL 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS MAY BRING BRIEF RELIEF FROM
THE HEAT...GENERALLY ACROSS THE REGION AND NOT CONFINED TO THE
HIGHER TERRAIN AREAS. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE
MAINLY THIS AFTERNOON AND EVENING. HAIL UP TO QUARTER SIZE...AND
WIND GUSTS UP TO 60 MPH COULD OCCUR WITH THE STRONGEST STORMS.
SOME SPOTTY TORRENTIAL RAINFALL IS ALSO POSSIBLE...WHICH COULD LEAD
TO LOCALIZED MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION
ON THE 4TH OF JULY...AND CONDITIONS ARE FAVORABLE FOR A FEW STRONG
TO SEVERE STORMS TO OCCUR IN THE AFTERNOON AND EVENING. DAMAGING
WINDS OF 60 MPH OR GREATER...QUARTER SIZED OR LARGER HAIL...AND
LOCALLY HEAVY RAINS IN EXCESS OF ONE INCH PER HOUR ARE POSSIBLE
WITH THE STRONGEST STORMS.

ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE...GENERALLY EACH
AFTERNOON OR EVENING THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
THE MAIN THREATS WOULD BE WINDS GUSTING TO 50 MPH OR HIGHER AND
HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED IN THE AFTERNOON AND EVENING
...ESPECIALLY ON THE 4TH OF JULY.

TG

In the hours before

Special weather statement, Jul 3, 1:32 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
132 PM EDT TUE JUL 3 2012

TNZ035-031830-
MORGAN TN-
132 PM EDT TUE JUL 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 230 PM...

AT 126 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS OVER NORTHWEST MORGAN COUNTY...WHICH
WERE MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WARTBURG...PINE
ORCHARD...OAKDALE AND PETROS.

IN ADDITION TO GUSTY WINDS AND SMALL HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

DMG
Special weather statement, Jul 3, 2:32 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
232 PM EDT TUE JUL 3 2012

TNZ012-031930-
SCOTT TN-
232 PM EDT TUE JUL 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY UNTIL 330 PM EDT...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL SCOTT COUNTY...WHICH
WERE SLOWLY DRIFTING EAST AT 5 MPH.

WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THESE STORMS.

IN ADDITION TO GUSTY WINDS AND SMALL HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

DMG
Special weather statement, Jul 3, 2:40 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
240 PM EDT TUE JUL 3 2012

TNZ013-036-031945-
ANDERSON TN-CAMPBELL TN-
240 PM EDT TUE JUL 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR CAMPBELL AND ANDERSON COUNTIES
UNTIL 345 PM...

AT 237 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR ROSEDALE AND NORMA...WHICH WERE
SLOWLY DRIFTING EAST AT 5 MPH.

WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THESE STORMS.

IN ADDITION TO GUSTY WINDS AND SMALL HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

DMG
Special weather statement, Jul 3, 2:47 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
247 PM EDT TUE JUL 3 2012

VAZ005-006-008-031945-
RUSSELL VA-SCOTT VA-WASHINGTON VA-
247 PM EDT TUE JUL 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...RUSSELL...AND WASHINGTON
COUNTIES UNTIL 345 PM...

AT 243 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEASTERN SCOTT AND WESTERN
RUSSELL COUNTIES...WHICH WERE MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THESE STORMS.

IN ADDITION TO GUSTY WINDS AND SMALL HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

DMG
Special weather statement, Jul 3, 3:41 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
341 PM EDT TUE JUL 3 2012

TNZ018-046-047-032030-
JOHNSON TN-NORTHWEST CARTER TN-SOUTHEAST CARTER TN-
341 PM EDT TUE JUL 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR CARTER AND JOHNSON COUNTIES UNTIL
430 PM EDT...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF HAMPTON...OR 7 MILES EAST OF
ELIZABETHTON...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DOEVILLE...ROAN
MOUNTAIN...ELK MILLS AND NEVA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Jul 3, 4:06 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
406 PM EDT TUE JUL 3 2012

TNZ067-068-083>086-032045-
LOUDON TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-RHEA TN-ROANE TN-
406 PM EDT TUE JUL 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR MONROE...MEIGS...MCMINN...
LOUDON...ROANE AND RHEA COUNTIES UNTIL 445 PM EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF SWEETWATER...MOVING EAST AT
5 MPH.

HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH
ARE POSSIBLE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING. OTHER STRONG STORMS WERE OVER NORTHERN
MEIGS AND RHEA COUNTIES.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SWEETWATER...
MADISONVILLE AND PHILADELPHIA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TD

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:42 PM EDTAreal Flood AdvisoryMRXMorgan, Roane, Scott57 min
Jul 2, 8:47 PM EDTAreal Flood AdvisoryMRXBlount, Knox118 min
Jul 2, 9:00 PM EDTSevere Thunderstorm WarningMRXBlount, Knox22 min
Jul 3, 1:26 PM EDTSevere Thunderstorm WarningMRXScott64 min
Jul 3, 1:54 PM EDTSevere Thunderstorm WarningMRXMorgan66 min
Jul 3, 2:08 PM EDTAreal Flood AdvisoryMRXMorgan, Scott112 min
Jul 3, 4:43 PM EDTAreal Flood AdvisoryMRXCarter, Johnson, Sullivan, Washington2 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.